Alert archive / Minnesota / Tornado Warnings in 2010

Tornado Warning 97, NWS Grand Forks, ND

July 27, 2010Wadena County, Minnesota

NWS Grand Forks, ND issued this tornado warning at Jul 27, 2010, 1:15 PM CDT for Wadena County, Minnesota. It was in force for 19 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 27, 2010, 1:15 PM CDT (18:15 UTC)
Expired
Jul 27, 2010, 1:34 PM CDT
In force
19 min
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon

County Wadena County, MN

The radar

The Duluth radar (KDLH), 205 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Minneapolis, MN (KMPX), launched 12:00Z, 6.3 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Minneapolis, MN at 12:00Z on 2010-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2143 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Minneapolis, MN at 12:00Z on 2010-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 220 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2143 J/kg
Mixed-layer CIN
-90 J/kg
Mixed-layer LCL
832 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
220 m²/s²
0-3 km storm-relative helicity
256 m²/s²
Significant tornado parameter
1.9
Supercell composite
21.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

019 
WFUS53 KFGF 271815
TORFGF
MNC159-271845-
/O.NEW.KFGF.TO.W.0097.100727T1815Z-100727T1845Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
115 PM CDT TUE JUL 27 2010

THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A

* TORNADO WARNING FOR...
  CENTRAL WADENA COUNTY IN CENTRAL MINNESOTA...

* UNTIL 145 PM CDT

* AT 112 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THE STORM WAS
  LOCATED 5 MILES WEST OF OYLEN...OR 48 MILES EAST OF DETROIT
  LAKES...MOVING TO THE EAST AT 40 MPH.

* THE TORNADIC STORM WILL BE NEAR...
  OYLEN AROUND 120 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF THIS TORNADO ABANDON CARS AND MOBILE HOMES
FOR A STURDY BUILDING.

&&

LAT...LON 4648 9478 4648 9499 4665 9498 4665 9478
TIME...MOT...LOC 1815Z 272DEG 34KT 4655 9486

$$

BRAMER
2 follow-up statements
540 
WWUS53 KFGF 271824
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
124 PM CDT TUE JUL 27 2010

MNC159-271845-
/O.CON.KFGF.TO.W.0097.000000T0000Z-100727T1845Z/
WADENA MN-
124 PM CDT TUE JUL 27 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL WADENA COUNTY IN
CENTRAL MINNESOTA UNTIL 145 PM CDT...

AT 121 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR OYLEN...OR 52
MILES EAST OF DETROIT LAKES...MOVING TO THE EAST AT 30 MPH.

THE TORNADIC STORM WILL BE NEAR OYLEN BY 130 PM. PEOPLE IN THAT AREA 
SHOULD TAKE SHELTER IMMEDIATELY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU ARE IN THE PATH OF A TORNADO THE SAFEST PLACE IS A BASEMENT.
GET UNDER A STAIRWAY OR A PIECE OF STURDY FURNITURE.

&&

LAT...LON 4648 9478 4648 9499 4665 9498 4665 9478
TIME...MOT...LOC 1823Z 268DEG 27KT 4656 9479

$$

BRAMER
551 
WWUS53 KFGF 271834
SVSFGF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
134 PM CDT TUE JUL 27 2010

MNC159-271844-
/O.CAN.KFGF.TO.W.0097.000000T0000Z-100727T1845Z/
WADENA MN-
134 PM CDT TUE JUL 27 2010

...THE TORNADO WARNING FOR CENTRAL WADENA COUNTY IN CENTRAL MINNESOTA
IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN GRAND FORKS.

LAT...LON 4648 9478 4648 9499 4665 9498 4665 9478
TIME...MOT...LOC 1834Z 268DEG 27KT 4656 9467

$$

BRAMER

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this tornado warning went out at Jul 27, 11:04 AM CDT, 2 hours 11 minutes earlier.

Area forecast discussion, Jul 27, 11:04 AM CDT, 2 hours 11 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1104 AM CDT TUE JUL 27 2010

.DISCUSSION...
MAIN CHALLENGES THIS MORNING ARE TEMPS AND PCPN. SFC COLD FRONT IS
LAYING ON A HALLOCK/FARGO/LISBON LINE WITH A TROF EXTENDING OUT
TOWARD WADENA. MAIN CONVECTION THIS MORNING FIRING OFF JUST NORTH
OF THE TROF BUT ARE MOVG E AS UPPER WINDS PUSHING STORMS OUT OF
AREA. PLENTY OF CONVECTIVE DEBRIS HANGING AROUND WITH POCKETS OF
SUNSHINE...AS INDICATED BY VIS SATELLITE...SO TEMPS WILL BE A BIT
TRICKY. THEREFORE...BACKED OFF ON HIGH TEMPS FOR TODAY TO LINE A
BIT MORE WITH THE CURVE. OTHERWISE...WATCHING PROGRESSION OF COLD
FRONT AS IT CROSSES THE AREA. THERE IS A SHORT WAVE THAT IS
EXPECTED TO PUSH EAST DURING THE AFTERNOON HOURS...AND MAY
INTERACT WITH THE FRONT TO TRIGGER MORE CONVECTION FOR LATER
TODAY...ESPECIALLY IN THE SE ZONES.

&&

.AVIATION...
STRONGEST TSTMS HAVE MOVED EAST AND SOUTH OF THE TAF SITES THIS
MORNING. VFR CONDITIONS ARE PREVAILING WITH SOME POSSIBLE MVFR CONDS
DURING TIMES OF PRECIP IMPACTING TAF SITES. CURRENTLY THE FRONTAL
BOUNDARY IS BISECTING THE FCST AREA ALONG THE RRN VALLEY AND IS
EXPECTED TO PROGRESS TO THE EAST DURING TODAY. EXPECT ADDITIONAL
CONVECTION TO INITIATE LATER THIS AFTN THOUGHT THIS SHOULD BE MOSTLY
EAST OF THE TVF/BJI TAF SITES.

&&

.PREV DISCUSSION... /ISSUED 230 AM CDT TUE JUL 27 2010/

DISCUSSION...FORECAST CHALLENGE CONCERNS NEAR TERM HEAVY RAIN
THREAT AND RAIN CHANCES REMAINDER OF DAY. MODELS CONTINUE IN PRETTY
GOOD AGREEMENT THROUGH PERIOD AND WILL USE BLEND FOR FORECAST.

FIRST CONCERN WILL BE EARLY MORNING HEAVY RAIN THREAT AND FLASH
FLOOD HEADLINES. BOTH NAM AND GFS LINING UP WELL WITH LATEST
SUBJECTIVE ANALYSIS IN HOLDING E-W ORIENTED BOUNDARY NORTH OF
INTERNATIONAL BORDER DURING EARLY MORNING HOURS. ASSOCIATED BAND OF
STRONGER CONVECTION CONTINUES TO PROPAGATE DUE EAST ACROSS SOUTHERN
CANADA SO HEAVY RAIN THREAT LOOKS TO REMAIN NORTH OF BORDER AND
WILL LIKELY BE ABLE TO CANCEL FLASH FLOOD WATCH. OTHERWISE WILL BE
MONITORING ONGOING CONVECTION WITH MAIN AREA OF CONCERN. FAVORED
AREA FOR CONTINUED CONVECTION DURING AM WILL BE ALONG I94 CORRIDOR
ALONG INSTABILITY AXIS AND NOSE OF LOW LEVEL JET. FOR REMAINDER OF
DAY CONVECTIVE POTENTIAL WILL BE ALONG AND AHEAD COLD FRONT DROPPING
THROUGH FA. FAVORED LOCATION FOR STRONG CONVECTION LOOKS TO BE SE FA
BASED ON BOUNDARY LOCATION.

DRY AND COOLER CONDITIONS EXPECTED WEDNESDAY AS HIGH PRESSURE BUILDS
IN.

NEXT WAVE TO AFFECT FA THURSDAY NIGHT/FRIDAY AS WEAK WAVE DROPS
THROUGH NW MID LEVEL FLOW. SOMEWHAT UNSETTLED WEATHER MAY CONTINUE
INTO THE WEEKEND AS WEEK IMPULSES CONTINUE TO DROP THROUGH NW FLOW.
TIMING THE MAIN ISSUE SO WILL MAINTAIN LOW END POPS THROUGH
MID/LONGER RANGE.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...NONE.
MN...NONE.
&&

HOPKINS
Hazardous weather outlook, Jul 27, 6:59 AM CDT, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND FORKS ND
659 AM CDT TUE JUL 27 2010

MNZ001>005-007-008-013>015-022-027-NDZ006>008-014>016-024-026>030-
038-039-049-052-054-281200-
WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-WEST MARSHALL-EAST MARSHALL-
PENNINGTON-RED LAKE-EAST POLK-MAHNOMEN-WEST BECKER-TOWNER-
CAVALIER-PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON-
GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT-
WESTERN WALSH COUNTY-
659 AM CDT TUE JUL 27 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS WILL CONTINUE THIS MORNING HOWEVER NO
HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY NIGHT INTO FRIDAY
AS AN AREA OF LOW PRESSURE APPROACHES THE REGION.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MNZ006-009-016-017-023-024-028>032-040-NDZ053-281200-
LAKE OF THE WOODS-NORTH BELTRAMI-NORTH CLEARWATER-SOUTH BELTRAMI-
SOUTH CLEARWATER-HUBBARD-EAST BECKER-WILKIN-WEST OTTER TAIL-
EAST OTTER TAIL-WADENA-GRANT-RICHLAND-
659 AM CDT TUE JUL 27 2010

...ISOLATED SEVERE STORMS POSSIBLE EARLY THIS MORNING AND AGAIN
THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH
DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA.

.DAY ONE...TODAY AND TONIGHT

ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE EARLY THIS MORNING
ALONG AND EAST OF A LINE FROM BEMIDJI TO FERGUS FALLS. DAMAGING
WINDS WILL BE THE PRIMARY THREAT. STORMS SHOULD MOVE OUT OF THE
REGION BY MID MORNING. MORE STRONG THUNDERSTORMS ARE POSSIBLE THIS
AFTERNOON WITH THE PASSAGE OF A COLD FRONT. STRONGEST STORMS ARE
EXPECTED EAST OF A LINE FROM ROSEAU TO FERGUS FALLS. THE PRIMARY
THREAT WILL BE LARGE HAIL AND DAMAGING WINDS. THE SEVERE THREAT
SHOULD END BY 6PM.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

CHANCES FOR THUNDERSTORMS WILL RETURN THURSDAY NIGHT INTO FRIDAY
AS AN AREA OF LOW PRESSURE APPROACHES THE REGION.
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED.

VOELKER

In the hours before

Special weather statement, Jul 27, 10:49 AM CDT, 2 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1049 AM CDT TUE JUL 27 2010

MNZ003-029>031-271645-
CLAY MN-EAST OTTER TAIL MN-WEST OTTER TAIL MN-WILKIN MN-
1049 AM CDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTTER TAIL...
NORTHEASTERN WILKIN AND EXTREME SOUTHEASTERN CLAY COUNTIES UNTIL 1145
AM CDT...

AT 1044 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM 8 MILES SOUTH OF BARNESVILLE...OR 22 MILES NORTHEAST
OF WAHPETON...MOVING TO THE EAST AT 35 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THE STORM.

THE STORM WILL BE NEAR...
PELICAN RAPIDS AND ERHARD AROUND 1105 AM CDT.
MAPLEWOOD STATE PARK...LAKE LIDA AND EDWARDS AROUND 1115 AM CDT.
VERGAS AND STAR LAKE AROUND 1125 AM CDT.
BIG MCDONALD LAKE AND AMOR AROUND 1130 AM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

BRAMER
Special weather statement, Jul 27, 11:26 AM CDT, 1 hour 49 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1126 AM CDT TUE JUL 27 2010

MNZ032-271715-
WADENA MN-
1126 AM CDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR WADENA COUNTY UNTIL 1215 PM
CDT...

AT 1125 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A THUNDERSTORM NEAR NEW YORK MILLS...OR 30 MILES SOUTHEAST OF DETROIT
LAKES...MOVING TO THE EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORM...ALONG WITH HEAVY RAIN.

THE STORM WILL BE NEAR...
WADENA...SEBEKA AND MENAHGA AROUND 1135 AM CDT.
VERNDALE AND BLUE GRASS AROUND 1140 AM CDT.
ALDRICH AROUND 1145 AM CDT.
NIMROD AND HUNTERSVILLE AROUND 1150 AM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRAMER
Local storm report, Jul 27, 11:50 AM CDT, 1 hour 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1150 AM CDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 AM     HAIL             8 W DENT                46.55N 95.89W
07/27/2010  E1.00 INCH       OTTER TAIL         MN   PUBLIC

            NICKEL TO QUARTER SIZE HAIL

&&

G2
Special weather statement, Jul 27, 11:50 AM CDT, 1 hour 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1150 AM CDT TUE JUL 27 2010

MNZ003-027>031-271715-
CLAY MN-EAST BECKER MN-EAST OTTER TAIL MN-WEST BECKER MN-WEST OTTER
TAIL MN-WILKIN MN-
1150 AM CDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTTER TAIL...SOUTHERN
BECKER...NORTHEASTERN WILKIN AND SOUTHEASTERN CLAY COUNTIES UNTIL
1215 PM CDT...

AT 1149 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF LAKE PARK
TO NEW YORK MILLS...MOVING TO THE EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN.

THE STORMS WILL BE NEAR...
BLUFFTON AROUND 1155 AM CDT.
DETROIT LAKES AND SHOREHAM AROUND NOON CDT.
FRAZEE AROUND 1205 PM CDT.
ROCHERT AROUND 1210 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRAMER
Local storm report, Jul 27, 12:16 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1216 PM CDT TUE JUL 27 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0837 PM     HAIL             3 SE ROCKLAKE           48.76N 99.20W
07/26/2010  E1.00 INCH       TOWNER             ND   PUBLIC

0855 PM     TSTM WND DMG     MUNICH                  48.67N 98.83W
07/26/2010                   CAVALIER           ND   TRAINED SPOTTER

            2 FT DIAMETER TREES UPROOTED - ESTIMATED WINDS OF 70-80
            MPH.

0855 PM     HAIL             3 WSW ROCKLAKE          48.77N 99.31W
07/26/2010  E0.25 INCH       TOWNER             ND   TRAINED SPOTTER

0945 PM     TSTM WND DMG     NEKOMA                  48.58N 98.38W
07/26/2010                   CAVALIER           ND   TRAINED SPOTTER

            LOST POWER

1010 PM     TORNADO          5 W MADDOCK             47.96N 99.64W
07/26/2010                   BENSON             ND   PUBLIC

            DEVILS LAKE WARNING POINT REPORT FROM PUBLIC OF POSSIBLE
            TORNADO

1114 PM     TSTM WND GST     HALLOCK                 48.77N 96.94W
07/26/2010  M62.00 MPH       KITTSON            MN   AWOS

            AWOS AT HALLOCK REPORTS GUST OF 54 KNOTS FROM WNW

1140 PM     TSTM WND DMG     8 NW GREENBUSH          48.78N 96.31W
07/26/2010                   ROSEAU             MN   LAW ENFORCEMENT

            SEVERAL TREES KNOCKED DOWN IN FARMYARD.

1230 AM     TORNADO          1 E DAZEY               47.19N 98.18W
07/27/2010                   BARNES             ND   PUBLIC

            DAMAGE TO GRAIN BINS...SEVERAL LOFTED AND DESTROYED.
            LARGE PINE TREES UPROOTED AND TREES STRIPPED. EQUIPMENT
            STORAGE BUILDINGS DESTROYED. PUBLIC DESCRIPTION AND
            PHOTOGRAPHS OF DAMAGE SUPPORT TORNADO BUT WILL MAKE FINAL
            INTENSITY ASSESSMENT UPON VISITATION TO AREA.

0135 AM     TSTM WND GST     HORACE                  46.76N 96.90W
07/27/2010  E60.00 MPH       CASS               ND   AMATEUR RADIO

0135 AM     TORNADO          REILE'S ACRES           46.92N 96.86W
07/27/2010                   CASS               ND   LAW ENFORCEMENT

            TOUCHDOWN REPORTED NEAR REILES ACRES. MULTIPLE FUNNELS
            VIEWED BY SPOTTER LOCATED NORTH OF WEST FARGO.

0140 AM     TSTM WND GST     3 S FARGO               46.83N 96.82W
07/27/2010  M72.00 MPH       CASS               ND   TRAINED SPOTTER

            MEASURED AT UNIVERSITY AND 32ND AVE SOUTH.

0300 AM     TSTM WND GST     VERGAS                  46.66N 95.80W
07/27/2010  E60.00 MPH       OTTER TAIL         MN   PUBLIC

0440 AM     TSTM WND GST     BUFFALO                 46.92N 97.55W
07/27/2010  M67.00 MPH       CASS               ND   MESONET

            NDDOT RWIS NEAR BUFFALO ND

0454 AM     TSTM WND GST     CASSELTON               46.90N 97.21W
07/27/2010  E65.00 MPH       CASS               ND   BROADCAST MEDIA

0500 AM     TSTM WND GST     10 N FERGUS FALLS       46.43N 96.07W
07/27/2010  M55.00 MPH       OTTER TAIL         MN   BROADCAST MEDIA

0517 AM     TSTM WND GST     DILWORTH                46.88N 96.70W
07/27/2010  M42.00 MPH       CLAY               MN   DEPT OF HIGHWAYS

0530 AM     TSTM WND DMG     5 N RICHWOOD            47.05N 95.82W
07/27/2010                   BECKER             MN   PARK/FOREST SRVC

            SEVERAL SMALL TO MEDIUM SIZED TREES DOWNED DUE TO WIND
            GUSTS.

0548 AM     TSTM WND GST     LAKE PARK               46.88N 96.10W
07/27/2010  M48.00 MPH       BECKER             MN   DEPT OF HIGHWAYS

0701 AM     HAIL             SEBEKA                  46.63N 95.09W
07/27/2010  E0.88 INCH       WADENA             MN   CO-OP OBSERVER

0740 AM     TSTM WND GST     3 W DUNVILLA            46.66N 96.08W
07/27/2010  M55.00 MPH       OTTER TAIL         MN   BROADCAST MEDIA

1005 AM     HAIL             8 W DENT                46.55N 95.89W
07/27/2010  E1.00 INCH       OTTER TAIL         MN   PUBLIC

            NICKEL TO QUARTER SIZE HAIL

&&

MEWENS
Special weather statement, Jul 27, 12:16 PM CDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE EASTERN ND/GRAND FORKS ND
1216 PM CDT TUE JUL 27 2010

MNZ024-027-028-030>032-271815-
EAST BECKER MN-EAST OTTER TAIL MN-HUBBARD MN-WADENA MN-WEST BECKER
MN-WEST OTTER TAIL MN-
1216 PM CDT TUE JUL 27 2010

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OTTER TAIL...SOUTHERN
BECKER...WADENA AND SOUTHERN HUBBARD COUNTIES UNTIL 115 PM CDT...

AT 1212 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF PARK RAPIDS
TO NEW YORK MILLS...MOVING TO THE EAST AT 40 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THE STORMS...ALONG WITH HEAVY RAIN.

THE STORMS WILL BE NEAR...
SEBEKA...PARK RAPIDS AND MENAHGA AROUND 1225 PM CDT.
HUBBARD AND DORSET AROUND 1230 PM CDT.
BLUE GRASS AROUND 1235 PM CDT.
NIMROD...NEVIS AND HUNTERSVILLE AROUND 1240 PM CDT.

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

BRAMER

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 26, 11:08 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall, Roseau67 min
Jul 27, 12:44 AM CDTSevere Thunderstorm WarningFGFClay, Norman, Polk61 min
Jul 27, 1:05 AM CDTTornado WarningFGFClay55 min
Jul 27, 1:43 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Clearwater, Mahnomen, Norman, Otter Tail and 1 more62 min
Jul 27, 1:49 AM CDTTornado WarningFGFBecker, Clay, Otter Tail56 min
Jul 27, 2:38 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Hubbard, Otter Tail, Wadena, Wilkin67 min
Jul 27, 4:34 AM CDTSevere Thunderstorm WarningFGFClay, Norman56 min
Jul 27, 5:06 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Clearwater, Mahnomen, Norman, Otter Tail and 1 more54 min
Jul 27, 5:32 AM CDTSevere Thunderstorm WarningFGFOtter Tail, Wilkin58 min
Jul 27, 5:58 AM CDTSevere Thunderstorm WarningFGFBecker, Clay, Hubbard, Otter Tail, Wadena, Wilkin62 min
Jul 27, 6:29 AM CDTSevere Thunderstorm WarningFGFGrant, Otter Tail, Wilkin61 min
Jul 27, 6:59 AM CDTSevere Thunderstorm WarningFGFHubbard, Otter Tail, Wadena31 min
Jul 27, 9:53 AM CDTSevere Thunderstorm WarningFGFOtter Tail52 min
Jul 27, 10:08 AM CDTRiver Flood WarningFGFClay35 hr
Jul 27, 10:09 AM CDTTornado WarningFGFOtter Tail, Wadena51 min
Jul 27, 11:41 AM CDTAreal Flood AdvisoryFGFBecker, Clay, Otter Tail, Wilkin119 min
Jul 27, 1:31 PM CDTFlash Flood WarningFGFBecker, Clay, Otter Tail, Wadena, Wilkin8 hr
Jul 27, 4:02 PM CDTTornado WarningFGFGrant, Otter Tail48 min

Nearby

Tornado Warnings in Minnesota, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.